MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: the hawkone was returned inside a previously opened hawkone box which indicated lot a519421.Within the box, the hawkone was stored loosely connected to a cutter driver.The hawkone was inspected and the cutter assembly could be seen retracted back into the cutter window of the distal assembly.Dried blood was observed within the lumen of the distal assembly and outside.Under microscope it was observed the hypotube and drive shaft had fractured apart.No other damages to the hawkone device were noted.The thumb-switch was moved back and forth.The cutter assembly did not move from its original position in which it was received.
 
Event or Problem Description
The physician used a hawkone atherectomy device to treat plaque and soft tissue lesions with little calcification in the left proximal tibial artery and popliteal trunk.The lesions lengths were 15-20 mm and the artery diameters were 2-5 mm.The arteries had little tortuosity.The device was prepped as per the ifu with no issues identified.The procedure used a 6 fr 55 cm sheath and a non medtronic 300cm guidewire.The vessel was pre and post dilated.Pre dilation was carried out with a nanocross device and post dilation was carried out with a drug coated balloon(dcb).Following the second round of cutting the button of the device would not go forward and became stuck.The device was removed safely from the patient but it was unknown if the cutter had returned into the housing on removal.Angiogram showed good run off.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
4600n nathan lane
plymouth MN 55442
MDR Report Key7175497
Report Number2183870-2018-00009
Device Sequence Number16610350
Product Code MCW
UDI-Device Identifier00643169792319
UDI-Public00643169792319
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2020
Device Catalogue NumberH1-S
Device Lot NumberA519421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight85